Reversal of aplastic anaemia secondary to systemic lupus erythematosus by high-dose intravenous cyclophosphamide.

Abstract

Aplastic anaemia is rare as a primary feature of systemic lupus erythematosus and is more commonly a complication of treatment with cytotoxic drugs. Three years after starting treatment for systemic lupus erythematosus a 22-year-old woman developed bone-marrow depression. Azathioprine was thought to be responsible and was withdrawn. The aplastic anaemia worsened despite treatment with prednisolone. In view of clinical and serological evidence of lupus disease activity the patient was given high-dose intravenous cyclophosphamide and the aplastic anaemia responded in a sustained manner.In such cases of continued disease activity high-dose immunosuppressive agents may prove effective.

Statistics

05001000'88'91'94'97'00'03'06'09'12'15
Citations per Year

3,218 Citations

Semantic Scholar estimates that this publication has 3,218 citations based on the available data.

See our FAQ for additional information.

Cite this paper

@article{Walport1982ReversalOA, title={Reversal of aplastic anaemia secondary to systemic lupus erythematosus by high-dose intravenous cyclophosphamide.}, author={Mark J. Walport and Will Hubbard and G R V Hughes}, journal={British medical journal}, year={1982}, volume={285 6344}, pages={769-70} }